Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



From semigroups to subelliptic estimates for quadratic operators

Authors: Michael Hitrik, Karel Pravda-Starov and Joe Viola
Journal: Trans. Amer. Math. Soc. 370 (2018), 7391-7415
MSC (2010): Primary 35A22, 35H20, 47D06, 53D22
Published electronically: May 17, 2018
MathSciNet review: 3841852
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using an approach based on the techniques of FBI transforms, we give a new simple proof of the global subelliptic estimates for non-self-adjoint nonelliptic quadratic differential operators, under a natural averaging condition on the Weyl symbols of the operators, established by the second author in Subelliptic estimates for quadratic differential operators (Amer. J. Math. 133 (2011), no. 1, 39–89). The loss of the derivatives in the subelliptic estimates depends directly on algebraic properties of the Hamilton maps of the quadratic symbols. Using the FBI point of view, we also give accurate smoothing estimates of Gelfand–Shilov type for the associated heat semigroup in the limit of small times.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35A22, 35H20, 47D06, 53D22

Retrieve articles in all journals with MSC (2010): 35A22, 35H20, 47D06, 53D22

Additional Information

Michael Hitrik
Affiliation: Department of Mathematics, University of California, Los Angeles, California
MR Author ID: 657354

Karel Pravda-Starov
Affiliation: IRMAR, CNRS UMR 6625, Université de Rennes 1, Campus de Beaulieu, 263 avenue du Général Leclerc, CS 74205, 35042 Rennes Cedex, France
MR Author ID: 729256

Joe Viola
Affiliation: Laboratoire de Mathématiques Jean Leray, Université de Nantes, rue de la Houssinière, BP 92208, 44322 Nantes Cedex 3, France

Keywords: Non-self-adjoint operator, subelliptic estimate, quadratic differential operator, heat semigroup, FBI transform
Received by editor(s): January 25, 2016
Received by editor(s) in revised form: September 5, 2016, and March 28, 2017
Published electronically: May 17, 2018
Additional Notes: The research of the second and third authors is supported by the ANR NOSEVOL (Project: ANR 2011 BS0101901).
Article copyright: © Copyright 2018 American Mathematical Society